MAUDE Adverse Event Report: STERILMED, INC. DIAGNOSTIC EP CATH; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. DIAGNOSTIC EP CATH; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Catalog Number BIOBD710DF282CT
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent and electrophysiology study with a diagnostic ep catheter and the catheter only had two working poles with noise on the other three.The catheter was exchanged, and the issue resolved.There was no reported patient consequence.This event is not reportable.Upon receiving the device for evaluation, visual inspection was performed, and the shaft above the electrode #2 was melted.This finding is reportable.
 
Additional Manufacturer Narrative
The device was returned to sterilmed for further evaluation.A non-sterile reprocessed catheter was received contained in the decontamination bag.Upon receiving the device, visual inspection was performed, and the shaft above the electrode #2 was melted.No other damages were noted.The lot number of the device indicated it had been reprocessed four (4) times.Microscopic inspection on the melted condition on the shaft revealed that as a result of this condition, the braided wire and internal wires were broken.The catheter was connected to the carto 3 system, and the device was recognized; however, the device was not visualized, and no noise was displayed.The device history records (dhr) for lot number 2201781 were reviewed and no evidence of deficiencies during the reprocessing was found.The serial number (b)(6) was recorded as not defective during the visual inspection.All defective pieces were properly scrapped and accounted for, and no internal actions were generated.The issue reported regarding the noise on the poles could not be evaluated as the damaged condition of the shaft of the device prevented proper functional testing.The damaged condition was not originally reported, and the exact time of occurrence cannot be determined.It is suggested that this condition could have been the result of the post-operative handling of the device; therefore, this is not considered related to the issue reported.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
DIAGNOSTIC EP CATH
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19047657
Report Number2134070-2024-00006
Device Sequence Number17952521
Product Code NLH
UDI-Device Identifier10888551005920
UDI-Public10888551005920
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K121158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Catalogue NumberBIOBD710DF282CT
Device Lot Number2201781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown